International Journal of Mathematics and Mathematical Sciences

International Journal of Mathematics and Mathematical Sciences / 2004 / Article

Open Access

Volume 2004 |Article ID 375742 | 10 pages | https://doi.org/10.1155/S0161171204308045

A characteristic initial value problem for a strictly hyperbolic system

Received06 Aug 2003

Abstract

Consider the system Autt+Cuxx=f(x,t), (x,t)T for u(x,t) in 2, where A and C are real constant 2×2 matrices, and f is a continuous function in 2. We assume that detC0 and that the system is strictly hyperbolic in the sense that there are four distinct characteristic curves Γi, i=1,,4, in xt-plane whose gradients (ξ1i,ξ2i) satisfy det[Aξ1i2+Cξ1i2]=0. We allow the characteristics of the system to be given by dt/dx=±1 and dt/dx=±r, r(0,1). Under special conditions on the boundaries of the region T={(x,t)t1,(1+r+t)/rx(1+rt)/r}, we will show that the system has a unique C2 solution in T.

Copyright © 2004 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

43 Views | 253 Downloads | 0 Citations
 PDF  Download Citation  Citation
 Order printed copiesOrder
 Sign up for content alertsSign up

You are browsing a BETA version of Hindawi.com. Click here to switch back to the original design.